Alert archive / South Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS Charleston, SC

June 20, 2008Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 20, 2008, 6:05 PM EDT for Charleston County, South Carolina. It was in force for 107 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 6:05 PM EDT (22:05 UTC)
Expired
Jun 20, 2008, 7:52 PM EDT
In force
107 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:39 PM EDTFLOODJames Island, SCCHARLESTON WARNING POINT EMPLOYEE REPORTED ON GOING FLOODING ON FOLLY ROAD NEAR CAMP ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 202206
FFWCHS
SCC019-210100-
/O.NEW.KCHS.FF.W.0002.080620T2205Z-080621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING FROM JAMES ISLAND NORTHEAST TO MOUNT
  PLEASANT TO MCCLELLANVILLE...MOVING EAST AT 11 MPH. THUNDERSTORMS 
  WERE BUILDING BACK TO THE WEST TOWARD RAVENEL...CAUSING A GREATER 
  FLOOD RISK.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  JAMES ISLAND...FOLLY BEACH...
  MOUNT PLEASANT...
  SULLIVANS ISLAND...
  SULLIVANS ISLAND...
  ISLE OF PALMS...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3264 8010 3279 8015 3281 7990 3321 7945
      3313 7927 3299 7939 3298 7950 3301 7955
      3298 7958 3298 7953 3296 7954 3295 7960
      3291 7956 3285 7968 3279 7973 3275 7986
      3267 7989 3263 7999 3260 7999
TIME...MOT...LOC 2205Z 266DEG 9KT 3272 7989

$$
2 follow-up statements
000 
WGUS72 KCHS 202323
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT FRI JUN 20 2008

SCC019-210100-
/O.CON.KCHS.FF.W.0002.000000T0000Z-080621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
722 PM EDT FRI JUN 20 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTH
CENTRAL CHARLESTON COUNTY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NEARLY STATIONARY AREA OF HEAVY RAIN CAPABLE OF PRODUCING 
FLASH FLOODING. THIS STORM WAS LOCATED 7 MILES SOUTH OF JOHNS 
ISLAND...OR ABOUT 13 MILES SOUTHWEST OF CHARLESTON...MOVING 
SOUTHWEST AT 8 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND FOLLY BEACH...JAMES 
ISLAND...KIAWAH ISLAND AND JOHNS ISLAND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3264 8010 3267 8011 3268 8012 3270 8011
      3272 8013 3279 7999 3272 7988 3267 7989
      3263 7999 3260 7999
TIME...MOT...LOC 2322Z 039DEG 7KT 3262 8005

$$
000 
WGUS72 KCHS 202352
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT FRI JUN 20 2008

SCC019-210002-
/O.CAN.KCHS.FF.W.0002.000000T0000Z-080621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
752 PM EDT FRI JUN 20 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CHARLESTON COUNTY...

HEAVY RAIN HAD SHIFTED OFF THE COAST...THE FLASH FLOOD WARNING
HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN 
CHARLESTON.

LAT...LON 3264 8010 3267 8011 3268 8012 3270 8011
      3272 8013 3279 7999 3272 7988 3267 7989
      3263 7999 3260 7999
TIME...MOT...LOC 2352Z 039DEG 7KT 3257 8009

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:46 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 20, 3:46 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 20 2008

.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
FRONTAL BOUNDARY WILL LINGER NEAR OR WEST OF THE AREA INTO
MONDAY...THEN WILL DISSIPATE BY TUESDAY. A LEE SIDE TROUGH WILL
THEN PERSIST THROUGH THE MIDDLE AND LATTER PART OF NEXT WEEK AS
ATLANTIC HIGH PRESSURE REMAINS NEARBY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
585 FOR PARTS OF SOUTHERN SOUTH CAROLINA IN EFFECT UNTIL 9 PM EDT.
SIGNIFICANT INSTABILITY AND DEEP LAYER SHEAR WILL COMBINE TO
CREATE AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS
THE REST OF THE AFTERNOON INTO THIS EVENING WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. MOST OF THE ACTIVITY
SHOULD REMAIN N OF INTERSTATE 16 IN GA.

THE STRONGEST CONVECTION SHOULD DIMINISH THIS EVENING DUE TO
NIGHTTIME STABILIZATION. HOWEVER...CANNOT RULE OUT SOME LINGERING
ACTIVITY AS WAS SEEN LAST NIGHT. THUS...HAVE MAINTAINED 20 POPS
OVERNIGHT...MAINLY ACROSS SC WHICH WILL BE CLOSER TO THE WEAK WARM
FRONT EXTENDING FROM THE AREA OF LOW PRESSURE NEAR AUGUSTA.

&&

.SHORT TERM /SATURDAY/...
WITH THE LOW PRESSURE TROUGH LINGERING OVER THE AREA SAT...EXPECT
ANOTHER ROUND OF SHOWERS AND TSTMS. WITH THIS BOUNDARY ALONG WITH
THE SEA BREEZE AND ADDITIONAL SHORTWAVE ENERGY RIDING THE BASE OF
THE UPPER TROUGH...WILL MAINTAIN HIGH END CHANCE POPS FOR MUCH OF
THE CWA N OF INTERSTATE 16 WHERE THE BEST SURFACE CONVERGENCE IS
ANTICIPATED. PLENTY OF INSTABILITY AND FAVORABLE DEEP LAYER SHEAR
WILL AGAIN PROMOTE THE POTENTIAL FOR STRONG TO SEVERE TSTMS AS
INDICATED IN THE STORM PREDICTION CENTER/S DAY TWO CONVECTIVE
OUTLOOK. WILL CONTINUE TO MENTION THIS THREAT IN THE LOCAL HAZARDOUS
WEATHER OUTLOOK /HWO/ PRODUCT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
ONE SHORT WAVE TO MOVE THROUGH THE REGION SATURDAY NIGHT AND INTO
THE ATLC BY SUNDAY MORNING. THIS WILL RESULT IN SLOWER BOUNDARY
LAYER STABILIZATION THAN WOULD OTHERWISE BE EXPECTED...THUS WE HAVE
MAINTAINED HIGH END CHANCE POPS THROUGH MUCH OF THE NIGHT...TAPERING
OFF LATE. PRESENT INDICATIONS ARE THAT THERE WILL BE TOO MUCH CLOUD
COVER FOR ANY SIGNIFICANT FOG CONCERNS. MIN TEMPS GENERALLY WITHIN A
FEW DEGREES OF 70...EXCEPT SOME MID 70S NEAR THE IMMEDIATE COAST.

FOR SUNDAY...ANOTHER SHORT WAVE MOVES NEARBY WITHIN THE SWLY
FLOW...SKIRTING COASTAL AREAS. THIS WILL TRIGGER SCATTERED TO LIKELY
POPS...HIGHEST OVER ERN LOCATIONS. MID LEVEL LAPSE RATES ARE
POOR...CAPES ARE NO MORE THAN 500-1000 J/KG /MAINLY AS A RESULT OF
EXTENSIVE CLOUD COVER/...AND OTHER PARAMETERS SUGGEST ONLY WEAK
INSTABILITY. IN ADDITION...ATLC RIDGING MIGHT BUILD JUST ENOUGH W
THAT IT FORCES THE FRONTAL BOUNDARY TO SHIFT FURTHER W OF THE
AREA...AND ANTICYCLONIC FLOW IS ABLE TO DEVELOP. THIS CURRENTLY
POINTS TO A LOWER RISK OF SEVERE WEATHER THAN RECENT DAYS.
HOWEVER...THERE IS SOME UPPER LEVEL DIFLUENCE AND 0-6 KM BULK SHEAR
IS 25-30 KT. IF THE SEA BREEZE IS ABLE TO DEVELOP...WITH ENHANCEMENT
DUE TO THE SHORT WAVE WE STILL COULD SEE SOME ROTATING STORMS
ESPECIALLY OVER THE ERN THIRD OF THE FORECAST AREA. WITH PWATS NEAR
OR EVEN GREATER THAN 2 INCHES...LOCALIZED FLOODING WILL BE OF
CONCERN. MAX TEMPS WILL BE HELD DOWN BY PRECIP/CLOUD COVER...WITH
HIGHS MAINLY IN THE MID-UPPER 80S.

ON MONDAY...ALTHOUGH WE DO SEE THE SHORT WAVE ALOFT EXITING THE
AREA...MID LEVEL LAPSE ARE A LITTLE BETTER CLOSE TO 5.8 DEGREES
CELSIUS. CLOUD COVER DOES NOT APPEAR TO BE AS EXTENSIVE...THUS CAPE
VALUES ARE APPROACHING 2000 J/KG IN SOME LOCATIONS. TTI IS NEAR
50...K-INDEX IS GREATER THAN 35 AND LIFTED INDICES ARE NEAR -5/-6.
IN ADDITION...THE RIGHT REAR QUAD OF A 60-70 KT JET ALOFT IS FOUND
ACROSS SC...AND THE ATLC RIDGE WEAKENS A BIT AGAIN...WITH A RETURN
TO CYCLONIC FLOW AS THE FRONTAL BOUNDARY SHIFTS BACK CLOSER TO THE
FORECAST AREA. WILL LOWER POPS WITH LESS AVAILABLE MOISTURE...BUT
COULD ACTUALLY SEE A SLIGHTLY HIGHER RISK OF SEVERE WEATHER. WITH
LESS CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES HIGHER AND
REACH 90 OR BETTER IN AREAS AWAY FROM THE BEACHES.

THE MIDDLE AND LATTER PART OF THE WEEK LOOKS TO HAVE THE RETURN TO
MORE TYPICAL DIURNALLY DRIVEN T-STORMS...WITH LEE SIDE TROF W OF THE
FORECAST AREA AND ATLC RIDGING MAKING A RETURN. SEA BREEZE
CONVERGENCE ALONG WITH ANY OUTFLOW BOUNDARIES LOOK TO BE THE MAIN
DRIVING FORCE FOR CONVECTION...THUS GENERALLY SLIGHT CHANCE OR
CHANCE POPS DURING THE AFTN/EVENING DURING THE REST OF THE WEEK.
TEMPS WILL BE NEAR OR EVEN A FEW DEGREES ABOVE SEASONAL NORMALS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION HAS ALREADY BEGUN TO DEVELOP OVER SC THIS AFTERNOON AND
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. THE
CONVECTION MAY SPREAD SWD ACROSS THE SAVANNAH RIVER BUT WE DO NOT
HAVE GREAT CONFIDENCE IN THIS. HAVE MENTION OF VCTS AT BOTH
TERMINALS AS THE SEA BREEZE PUSHES INLAND...THUS LOWERING THE
CHANCE OF SEEING ANY CONVECTION AROUND THE TERMINALS.
HOWEVER...THE STORMS THAT DEVELOP ALONG THE SEA BREEZE HAVE THE
POTENTIAL TO BUILD BACK TOWARD THE E DUE TO W WINDS ALOFT. WILL
CONTINUE TO CLOSELY MONITOR THE RADAR TRENDS AND WILL AMEND
IF/WHEN NECESSARY.

OVERNIGHT...MVFR VSBYS AT BOTH SITES ARE EXPECTED AS WINDS CALM
AND LOW LEVEL MOISTURE IS IN PLACE.

FOR SATURDAY AFTERNOON...EXPECTING ANOTHER ROUND OF POSSIBLE
CONVECTIVE FORMATION BUT THINK THE ACTIVITY WILL START BEYOND THIS
TAF FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF
THE WEEK.

&&

.MARINE...
TONIGHT THROUGH SATURDAY...THE SEA BREEZE ENHANCEMENT COMBINED WITH A
NOCTURNAL SURGE SHOULD KEEP WINDS 15 TO 20 KT OVERNIGHT. SEAS
WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH MAY REACH 4 FT
BEYOND 20 NM OUT OVERNIGHT. CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA SAT...ALTHOUGH WINDS WILL BEGIN TO
APPROACH 20-25 KT OVER THE GA WATERS BEYOND 20 NM TOWARD THE END
OF THE PERIOD. WILL HOLD OFF ON RAISING THE ADVISORY FOR NOW AS WE
TRY TO REFINE THE TIMING.

SATURDAY NIGHT THROUGH WEDNESDAY...THE COASTAL WATERS WILL BE
SITUATED BETWEEN ATLC HIGH PRES JUST TO THE SE AND THE FRONTAL
BOUNDARY ACROSS THE SE PART OF THE COUNTRY INTO MONDAY. THE HIGH
LOOKS TO BUILD FURTHER W BEGINNING TUESDAY AS A LEE SIDE TROUGH
DEVELOPS INLAND.

S-SW WINDS WILL SURGE TO NEAR 20 KT SATURDAY NIGHT...WITH SEAS
BUILDING TO NEAR 4 OR 5 FT. AT THIS POINT WILL KEEP THE FORECAST
JUST BELOW ANY SCA CRITERIA...BUT LATER SHIFTS WILL NEED TO KEEP A
CLOSE WATCH ON AMZ330-350-374 FOR POSSIBLE SCA CONDITIONS SATURDAY
NIGHT.

WINDS TEMPORARILY COME DOWN LATER SATURDAY NIGHT INTO THE FIRST PART
OF SUNDAY...BUT PINCHING OF THE PRES GRADIENT ALONG WITH POSSIBLE
SEA BREEZE ENHANCEMENT WILL ALLOW FOR WINDS TO INCREASE AGAIN LATER
SUNDAY THROUGH MONDAY. AT THIS POINT DO NOT SEE ANYTHING HIGHER THAN
15 OR 15-20 KT...WITH SEAS GENERALLY 4 FT OR LESS.

ATLC HIGH PRES BUILDS FROM THE W ON TUESDAY AND WEDNESDAY...WITH A
MODERATE S-SW FLOW PERSISTING...ALONG WITH SOME SEA BREEZE
ENHANCEMENT NEAR THE COAST. NO HEADLINES ARE ANTICIPATED WITH WINDS
15 KT OR LESS AND SEAS 3-4 FT OR LESS DURING THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ043>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     AMZ330-350.

&&

RJB/33
Hazardous weather outlook, Jun 20, 3:55 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT FRI JUN 20 2008

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-
051-211845-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
355 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW MAY BECOME SEVERE
WITH DAMAGING WIND GUSTS PAST 60 MPH AND LARGE HAIL EXCEEDING ONE
INCH IN DIAMETER. ANY THUNDERSTORMS WILL ALSO PRODUCE FREQUENT
AND DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN
COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED
UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-SCZ043>045-049-050-211845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
355 PM EDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN
COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED
UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

33

In the hours before

Local storm report, Jun 20, 5:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             JOHNS ISLAND            32.72N 80.07W
06/20/2008  E0.75 INCH       CHARLESTON         SC   PUBLIC

&&

JHP
Local storm report, Jun 20, 5:36 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     LIGHTNING        WEST ASHLEY             32.80N 80.01W
06/20/2008                   CHARLESTON         SC   TRAINED SPOTTER

            LIGHTNING STRUCK A TREE WHICH IS DOWN ON US-61 NEAR BEES
            FERRY ROAD.

&&

33
Local storm report, Jun 20, 5:37 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             WEST ASHLEY             32.80N 80.01W
06/20/2008  E0.50 INCH       CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED PEA TO DIME SIZE HAIL IN WEST ASHLEY.

&&

REB
Local storm report, Jun 20, 5:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 N FOLLY BEACH         32.73N 79.92W
06/20/2008  E1.00 INCH       CHARLESTON         SC   PUBLIC

            REPORT FROM JAMES ISLAND OF NICKEL TO QUARTER SIZED HAIL.
            ALSO SIGHTING OF A WALL CLOUD.

&&

33
Local storm report, Jun 20, 5:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             JAMES ISLAND            32.73N 79.93W
06/20/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

0540 PM     HAIL             JAMES ISLAND            32.73N 79.93W
06/20/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

0545 PM     HAIL             JAMES ISLAND            32.73N 79.93W
06/20/2008  E0.88 INCH       CHARLESTON         SC   PUBLIC

&&

JHP
Local storm report, Jun 20, 6:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     WATER SPOUT      2 SE CHARLESTON         32.76N 79.91W
06/20/2008                   AMZ330             SC   BROADCAST MEDIA

            REPORT FROM THE PUBLIC RELAYED THROUGH A LOCAL TELEVISION
            STATION.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:10 PM EDTSpecial Marine WarningCHS32 min
Jun 20, 10:26 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton64 min
Jun 20, 11:35 AM EDTSpecial Marine WarningCHS55 min
Jun 20, 11:41 AM EDTSevere Thunderstorm WarningCHSCharleston, Colleton34 min
Jun 20, 12:26 PM EDTSpecial Marine WarningCHS50 min
Jun 20, 12:56 PM EDTSevere Thunderstorm WarningCHSBerkeley49 min
Jun 20, 1:30 PM EDTSpecial Marine WarningCHS60 min
Jun 20, 1:39 PM EDTSevere Thunderstorm WarningCHSBerkeley51 min
Jun 20, 2:01 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton59 min
Jun 20, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jun 20, 3:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston50 min
Jun 20, 3:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper59 min
Jun 20, 3:58 PM EDTSevere Thunderstorm WarningCHSCharleston47 min
Jun 20, 4:03 PM EDTSpecial Marine WarningCHS57 min
Jun 20, 4:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
Jun 20, 4:39 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 20, 4:51 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jun 20, 4:56 PM EDTSpecial Marine WarningCHS94 min
Jun 20, 4:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 20, 5:02 PM EDTSpecial Marine WarningCHS58 min
Jun 20, 5:18 PM EDTTornado WarningCHSCharleston27 min
Jun 20, 5:30 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston60 min
Jun 20, 5:46 PM EDTSpecial Marine WarningCHS89 min
Jun 20, 6:26 PM EDTSpecial Marine WarningCHS94 min

Nearby

Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.